Alert archive / Wisconsin / Gale Warnings in 2024
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 11, 2024, 5:03 AM CDT. It took effect at Apr 12, 2024, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 5:03 AM CDT (10:03 UTC)
- In effect from
- Apr 12, 2024, 7:00 AM CDT
- Expired
- Apr 12, 2024, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
192 WHUS73 KGRB 111003 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 503 AM CDT Thu Apr 11 2024 LMZ521-541-111815- /O.EXT.KGRB.SC.Y.0029.240412T0600Z-240412T1200Z/ /O.NEW.KGRB.GL.W.0007.240412T1200Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 503 AM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kts and waves 1 to 4 ft expected. For the Gale Warning, northwest winds 15 to 25 kts with gusts up to 35 kts and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 1 AM to 7 AM CDT Friday. For the Gale Warning, from 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-111815- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 503 AM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kts and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...From 1 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
926 WHUS73 KGRB 111450 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 950 AM CDT Thu Apr 11 2024 LMZ521-541-112300- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240412T1200Z/ /O.CON.KGRB.GL.W.0007.240412T1200Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 950 AM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 1 AM to 7 AM CDT Friday. For the Gale Warning, from 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-112300- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 950 AM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...From 1 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
704 WHUS73 KGRB 112102 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 402 PM CDT Thu Apr 11 2024 LMZ521-541-120515- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240412T1200Z/ /O.CON.KGRB.GL.W.0007.240412T1200Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 402 PM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 1 AM to 7 AM CDT Friday. For the Gale Warning, from 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-120515- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 402 PM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...From 1 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
351 WHUS73 KGRB 120222 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 922 PM CDT Thu Apr 11 2024 LMZ521-541-121030- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240412T1200Z/ /O.CON.KGRB.GL.W.0007.240412T1200Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 922 PM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 1 AM to 7 AM CDT Friday. For the Gale Warning, from 7 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-121030- /O.CON.KGRB.SC.Y.0029.240412T0600Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 922 PM CDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...From 1 AM to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
447 WHUS73 KGRB 121004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 504 AM CDT Fri Apr 12 2024 LMZ521-541-121815- /O.CON.KGRB.SC.Y.0029.000000T0000Z-240412T1200Z/ /O.CON.KGRB.GL.W.0007.240412T1200Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 504 AM CDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Small Craft Advisory, northwest winds 10 to 15 kts with gusts up to 25 kt and waves 1 to 3 ft. For the Gale Warning, northwest winds 15 to 20 kts with gusts up to 35 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 7 AM CDT this morning. For the Gale Warning, until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-121815- /O.CON.KGRB.SC.Y.0029.000000T0000Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 504 AM CDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kts with gusts up to 30 kts and waves 1 to 4 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
706 WHUS73 KGRB 121506 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1006 AM CDT Fri Apr 12 2024 LMZ521-541-122315- /O.CON.KGRB.GL.W.0007.000000T0000Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1006 AM CDT Fri Apr 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 7 AM CDT this morning. For the Gale Warning, until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-122315- /O.CON.KGRB.SC.Y.0029.000000T0000Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1006 AM CDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
999 WHUS73 KGRB 122126 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 426 PM CDT Fri Apr 12 2024 LMZ521-541-130000- /O.CON.KGRB.GL.W.0007.000000T0000Z-240413T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 426 PM CDT Fri Apr 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-130000- /O.CON.KGRB.SC.Y.0029.000000T0000Z-240413T0000Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 426 PM CDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 11, 4:17 AM CDT, 46 minutes earlier. Its key messages:
- There is a chance of thunderstorms in central and northcentral Wisconsin this afternoon and evening. Severe storms are not expected.
- There is a chance of thunderstorms Saturday night and at times early next week. Severe weather looks unlikely.
Area forecast discussion, Apr 11, 4:17 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 417 AM CDT Thu Apr 11 2024 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - There is a chance of thunderstorms in central and northcentral Wisconsin this afternoon and evening. Severe storms are not expected. - There is a chance of thunderstorms Saturday night and at times early next week. Severe weather looks unlikely. && .DISCUSSION... Issued at 417 AM CDT Thu Apr 11 2024 Short Term...Today...Tonight...and Friday The potential for significant rain and very strong winds has diminished, as any phasing between the northern and southern stream shortwaves is forecast further east than it was the last couple of days. An upper trough moving into northwest Wisconsin will produce showers over central and northcentral Wisconsin through early evening. A few thunderstorms are possible in the afternoon and early evening. The showers will drift into northeast and east central Wisconsin during the late afternoon and nighttime hours. Meanwhile, the left exit region of a strong upper jet will produce an intensifying cyclone that will move from western Kentucky to northwest Ohio today through this evening. This is at least 100 miles east of most model forecasts yesterday. So it will not be close enough to bring much rain to the lakeshore and Fox Valley. The strong gradient will be close enough to bring gusty northwest winds late tonight and Friday. Long Term...Friday Night Through Wednesday The focus of the extended period now shifts over to temperatures and precipitation chances for the weekend. Additional unsettled weather will be possible next week as well. The weekend... Surface ridging will keep skies clear overnight Friday night into Saturday morning. Increasing warm air advection through the mid- levels during the day will bring back some scattered cloud cover by the afternoon, as well as high temps into the 60s. Saturday evening will be the next chance for some scattered precipitation in the area. Models hint at a weak LLJ pointed into central to east- central Wisconsin, followed shortly after by a round cold air advection at 850mb. The resulting relatively broad mid-level convergence will likely support at least a few scattered showers in the region. Lingering weak instability and mid-level lapse rates around 6 to 6.5 C/km will also support a rumble of thunder or two. All that said, kept pops around 30 to 35% as any precipitation will be fairly scattered, and largely dependent on the convergence in the mid-levels being sufficient to trigger convection. High temperatures for Sunday remain in question. If precipitation forms Saturday night and cold air advection rolls through around 850mb, high temperatures may need to be lowered again from the middle 70s, especially as surface winds shift back towards the northwest during the day. The cooler guidance would instead bring highs into the 60s for most of the area. Lowered highs a degree or two for now. Rest of the forecast... General ensemble guidance suggests the overall pattern developing another large upper trough over western CONUS early next week. The trough then traverses the Central Plains sometime in the middle of the week, potentially bringing the next round of active weather to the region. Timing and details remain fairly variable at this time, but suffice to say, expect unsettled weather to continue. && .AVIATION...for 06Z TAF Issuance Issued at 1049 PM CDT Wed Apr 10 2024 VFR conditions remain expected for the rest of the night as a weak cold front and associated upper trough move east across the northern Mississippi Valley. Scattered showers are lingering over western WI, and a few showers may move into central WI after midnight but end before 12z. Large dewpoint depressions will keep cloud bases relatively high. As the front stalls over central and north-central Wisconsin on Thursday, showers are expected to increase in coverage once again by midday and peak in coverage during the 20-24z timeframe. Isolated thunderstorms are possible over central and north-central WI, but low probabilities of the taf sites being impacted preclude from adding to the forecast. A large synoptic system will be passing over the Lower Peninsula on Thursday afternoon and Thursday night. The western edge of this precip will likely graze the Fox Valley and lakeshore, mainly after 00z Fri. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/Uhlmann AVIATION.......MPC
Hazardous weather outlook, Apr 11, 3:50 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 350 AM CDT Thu Apr 11 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 350 AM CDT Thu Apr 11 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms in central and northcentral Wisconsin this afternoon through early evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Saturday night, at at times early next week. Severe storms are unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-120900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 350 AM CDT Thu Apr 11 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty northwest winds may be a hazard to small craft late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northwest winds will create hazardous conditions for small craft Friday. In addition, a Gale Warning is in effect for the lake and bay north of Sturgeon Bay Friday. RDM/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:42 PM CDT | Special Weather Statement | GRB | Lincoln, Wood | 63 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.